Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 26, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at May 26, 2021, 4:55 PM MDT for Sheridan County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 4:55 PM MDT (22:55 UTC)
Expired
May 26, 2021, 5:30 PM MDT
In force
35 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 146 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

760 
WWUS83 KLBF 262255
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
455 PM MDT Wed May 26 2021
 
NEZ004-262330-
Sheridan NE-
455 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 530 PM MDT...

At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hay Springs, moving northeast at 40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rushville, Hay Springs, White Clay, Clinton, Pine Ridge, Intersection
of Highway 87 and Craven Creek Road, Metcalf State Wildlife
Management Area, Intersection of Beaver Creek Road and White Clay
Creek Road, Intersection of Highway 87 and Larabee Road, Mount Maria
and Intersection of Highway 87 and Antelope Road.

This includes the following highways...
 Highway 20 between mile markers 74 and 102.
 Highway 250 near mile marker 48.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4300 10263 4300 10246 4278 10225 4259 10276
      4263 10278 4278 10277 4279 10279 4282 10279
TIME...MOT...LOC 2255Z 220DEG 33KT 4279 10266 

$$

Gomez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 1:55 PM MDT, 3 hours earlier.

Area forecast discussion, May 26, 1:55 PM MDT, 3 hours before
Area Forecast Discussion
National Weather Service North Platte NE
255 PM CDT Wed May 26 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 254 PM CDT Wed May 26 2021

The main concern in the short term will be the potential for
significant severe storms this afternoon and evening. A combination
of a stationary front, warm front, and dry line will all help to
initiate several storms across western and north central Nebraska
and into northern Kansas. Latest radar and satellite imagery shows
several isolated, but weak storms moving across north central
Nebraska at this time. In addition, the latest special 18Z sounding
shows moderate instability and a decent capping inversion. As a
result these storms do not appear to be strong right now, but some
clearing across southwest Nebraska is expected to add just a little
more instability and increase surface temperatures helping to erode
any cap. Therefore, any storms that continue to develop in southwest
Nebraska and the I-80 corridor are expected to develop more rapidly
and have the potential to become severe by late afternoon.

Heading into this evening, latest hi-res models show plenty of
instability across the region. CAPE values up to 2000 J/kg as well
as steep low level lapse rates of 7-9 C/km will combine to result in
a decent severe threat on this evening. Hail up to 2 inches in
diameter and wind speeds of 70 mph or greater should be expected.
There is also a chance for isolated tornadoes mainly across
southwest Nebraska. The tornado threat will diminish as the evening
wears on becoming mostly a hail, strong wind, and heavy rain event
by late evening.

After midnight, the majority of the best instability will have been
exhausted resulting in storms switching to a mainly heavy rain
threat. The best rainfall looks like it will fall just to the east
of our area. There, up to 2 to 3 inches of rainfall could be
experienced. Still, there's the potential for our far southeastern
counties (Frontier, Hayes, and southeast Lincoln) could still see
rainfall amounts up to 1 to 1.5 inches. While flooding is not a
concern at this time due to a quick storm motion, some localized
flooding may be possible especially if training of storms develops.

For Thursday, rain lingers across our eastern counties into Thursday
morning before completely pushing off to the east by the afternoon.
Weak ridging will then allow for quiet weather to return once again
for the end of the week. Cooler air also pushes in for the end of
the week with highs ranging from the mid 50s (across the north) to
the low 70s (south of I-80) on Thursday.

.LONG TERM...(Friday through Wednesday)
Issued at 254 PM CDT Wed May 26 2021

Active weather will then continue this weekend as a series of
disturbances moves through the region. Thunderstorms are possible
through Monday especially in the afternoons and evenings when
instability is highest. At this time, the severe potential remains
uncertain, but will keep a close eye on this over the next few days.

Clouds and rain chances will keep temperatures cooler through the
weekend as well. At this time, high temperatures will remain in the
low 60s to low 70s through Tuesday. Overnight low temperatures will
remain steady in the 40s for most locations and into the low 50s
across the south and east.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1239 PM CDT Wed May 26 2021

Isolated thunderstorms will be possible this afternoon across
southwest Nebraska, becoming more scattered to widespread this
evening. Strong winds and hail will be possible with these storms.
Stratus will move in overnight with MVFR to IFR conditions. Winds
will become strong Thursday morning with gust of 25 knots
possible.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Gomez
Hazardous weather outlook, May 26, 2:12 PM MDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
312 PM CDT Wed May 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
312 PM CDT Wed May 26 2021 /212 PM MDT Wed May 26 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Severe thunderstorms are likely through the evening across all of
the outlook area. The greatest threat for severe storms is south
of a line from Hay Springs to Thedford to Burwell. Very large
hail greater than 2 inches in diameter, damaging wind gusts up to
70 MPH and isolated tornadoes are possible with the strongest
storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Thunderstorms will be possible Friday night through Tuesday. At
this time, the severe threat is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter groups across the eastern Nebraska Panhandle, Sandhills
and southwestern Nebraska, should be ready for activation this
afternoon and evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 26, 3:42 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
442 PM CDT Wed May 26 2021

NEZ038-262215-
Custer NE-
442 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
515 PM CDT...

At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Callaway, or 19 miles southwest of Broken Bow, moving northeast at 45
mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Callaway and Lodi.

This includes Highway 92 near mile marker 267.

LAT...LON 4114 10001 4126 10009 4149 9988 4123 9963
TIME...MOT...LOC 2141Z 240DEG 41KT 4125 9996

Gomez
Special weather statement, May 26, 4:00 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
500 PM CDT Wed May 26 2021

NEZ059-071-262245-
Frontier NE-Lincoln NE-
500 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 545 PM CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorefield, or 11 miles northeast of Curtis, moving northeast at 35
mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Moorefield.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

LAT...LON 4076 10050 4095 10034 4086 10022 4070 10022
      4070 10008 4063 10034
TIME...MOT...LOC 2200Z 224DEG 30KT 4075 10035

Gomez
Special weather statement, May 26, 4:42 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
542 PM CDT Wed May 26 2021

NEZ036-059-262315-
McPherson NE-Lincoln NE-
542 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND
SOUTHEASTERN MCPHERSON COUNTIES UNTIL 615 PM CDT...

At 542 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Sutherland, or 18 miles northwest of North Platte,
moving northeast at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sutherland, Coker and O'Fallons.

This includes the following highways...
 Highway 92 between mile markers 208 and 209.
 Highway 97 between mile markers 3 and 26.
 Highway 83 between mile markers 93 and 95.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Nebraska.

LAT...LON 4115 10110 4130 10123 4155 10087 4126 10062
TIME...MOT...LOC 2242Z 238DEG 14KT 4127 10109

Gomez
Special weather statement, May 26, 4:44 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
544 PM CDT Wed May 26 2021

NEZ035-036-057-059-262315-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
544 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR...
NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON
COUNTIES UNTIL 615 PM CDT/515 PM MDT/...

At 544 PM CDT/444 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northeast of Keystone, or 16 miles northeast of
Ogallala, moving northeast at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Big Bald Hill and Nevens.

A Tornado Watch remains in effect until 200 AM CDT/100 AM MDT/ for
southwestern Nebraska.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern and west central Nebraska.

LAT...LON 4117 10143 4124 10155 4151 10140 4137 10110
TIME...MOT...LOC 2244Z 225DEG 19KT 4127 10145

Gomez
Local storm report, May 26, 4:54 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             9 E CURTIS              40.65N 100.34W
05/26/2021  E1.00 INCH       FRONTIER           NE   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

NMJ
Special weather statement, May 26, 4:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
455 PM MDT Wed May 26 2021

NEZ004-262330-
Sheridan NE-
455 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 530 PM MDT...

At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hay Springs, moving northeast at 40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rushville, Hay Springs, White Clay, Clinton, Pine Ridge, Intersection
of Highway 87 and Craven Creek Road, Metcalf State Wildlife
Management Area, Intersection of Beaver Creek Road and White Clay
Creek Road, Intersection of Highway 87 and Larabee Road, Mount Maria
and Intersection of Highway 87 and Antelope Road.

This includes the following highways...
 Highway 20 between mile markers 74 and 102.
 Highway 250 near mile marker 48.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4300 10263 4300 10246 4278 10225 4259 10276
      4263 10278 4278 10277 4279 10279 4282 10279
TIME...MOT...LOC 2255Z 220DEG 33KT 4279 10266

Gomez

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:58 PM MDTSpecial Weather StatementLBFFrontier47 min
May 26, 1:31 PM MDTSevere Thunderstorm WarningLBFFrontier44 min
May 26, 1:34 PM MDTSpecial Weather StatementLBFLincoln41 min
May 26, 1:36 PM MDTSpecial Weather StatementLBFMcPherson39 min
May 26, 1:39 PM MDTSpecial Weather StatementLBFKeith, Perkins51 min
May 26, 2:20 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln40 min
May 26, 2:28 PM MDTSpecial Weather StatementLBFLogan32 min
May 26, 2:56 PM MDTSpecial Weather StatementLBFThomas34 min
May 26, 3:00 PM MDTSpecial Weather StatementLBFMcPherson30 min
May 26, 3:22 PM MDTSpecial Weather StatementLBFMcPherson38 min
May 26, 3:33 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson42 min
May 26, 3:42 PM MDTSpecial Weather StatementLBFCuster33 min
May 26, 4:00 PM MDTSpecial Weather StatementLBFFrontier45 min
May 26, 4:00 PM MDTTornado WarningLBFChase, Hayes60 min
May 26, 4:24 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln31 min
May 26, 4:30 PM MDTTornado WarningLBFHayes45 min
May 26, 4:30 PM MDTTornado WarningLBFHayes45 min
May 26, 4:39 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas36 min
May 26, 4:42 PM MDTSpecial Weather StatementLBFLincoln33 min
May 26, 4:44 PM MDTSpecial Weather StatementLBFKeith31 min
May 26, 5:07 PM MDTTornado WarningLBFHayes31 min
May 26, 5:10 PM MDTSpecial Weather StatementLBFBlaine50 min
May 26, 5:18 PM MDTSevere Thunderstorm WarningLBFSheridan42 min
May 26, 5:26 PM MDTSpecial Weather StatementLBFLincoln34 min
May 26, 5:57 PM MDTSpecial Weather StatementLBFMcPherson33 min
May 26, 5:59 PM MDTSpecial Weather StatementLBFSheridan46 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.